Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 30, NWS Mobile, AL

April 29, 2020

NWS Mobile, AL issued this small craft advisory at Apr 29, 2020, 10:07 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2020, 10:07 PM CDT (03:07 UTC)
Expired
Apr 30, 2020, 7:00 AM CDT
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

078 
WHUS74 KMOB 300307
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1007 PM CDT Wed Apr 29 2020

GMZ650-670-301200-
/O.NEW.KMOB.SC.Y.0030.200430T0307Z-200430T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
1007 PM CDT Wed Apr 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...Winds of 15 to 25 knots with gusts over 30 knots possible.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 7:36 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 7:36 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
736 PM CDT Wed Apr 29 2020

.NEAR TERM UPDATE...A weak line of showers located east of the
I-65 corridor will continue to slide to the east over the next 1-2
hours. Satellite imagery shows the back edge of the cloud deck
quickly pushing east this evening (currently closing in on the
I-65 corridor). Looking back to the northwest, a few rain showers
are drifting southeast out of JAN's CWA, but should slowly
dissipate as they push into our far interior counties in MS/AL
through the evening hours. Slightly adjusted POPs and sky cover to
account for the residual rain showers, but the rest of the
forecast remains on track this evening.

A HIGH risk of rip currents remains in effect through tonight.
07/mb

&&

.AVIATION...
00Z issuance...The back edge of the cloud deck continues to push
east as winds begin to relax and turn more northwesterly. Winds
remain southerly ahead of the narrow band of rain showers, currently
moving east through south central AL and northwest Florida, but
expect a wind shift in the next 1-2 hours in those areas. The line
of light rain showers should move out of the area by 02Z. VFR
conditions expected through the period, except right along the line
of showers. 07/mb

&&

.PREV DISCUSSION... /issued 350 PM CDT Wed Apr 29 2020/

NEAR TERM UPDATE /Now Through Thursday/...A longwave upper trough
will remain over the eastern conus, with the axis slowly shifting
eastward from the Mississippi River to a line from the central
Great Lakes to the northeast Gulf of Mexico. A dry west mid to
upper level wind flow to northwest upper flow will move over much
of the southeastern conus through tonight. A cold front
approaching the region from the northwest this afternoon will
sweep through the forecast area this evening, followed by a much
drier and cooler low level air mass as surface high pressure
builds in from the west through Thursday afternoon. Mainly
scattered showers and perhaps a few thunderstorms are expected to
redevelop later this afternoon ahead of the cold front, and then
taper off from west to east through mid evening. A dry period will
follow through the remainder of the night through Thursday
afternoon. Low temperatures tonight will be about 3 to 5 degrees
below normal, ranging from 50 to 55 degrees most areas, with upper
50s along the coast. High temperatures on Thursday will 4 to 9
degrees below normal, ranging from 71 to 76 degrees. A HIGH risk
of rip currents continues thru tonight. /22

SHORT TERM /Thursday night Through Saturday night/...The Southeast
comes under northwesterly upper level flow as a closed upper low
over the eastern Conus moves off. Cooler dry northwest to northerly
low level flow over the Southeast will continue to bring below
seasonal temperatures through Thursday night. As low level high
pressure passes over the forecast area Friday into Friday night,
the cooler northerly flow eases, then becomes onshore for the
beginning of the weekend. Temperatures rise to around to a bit
above seasonal norms in response. High temperatures generally in
the 78-83 degree range are expected Friday, 80 to 85 for Saturday.
Low temperatures rise from the 47-52 degree range over most of
the forecast area for Thursday night to 58 to 62 degree range for
the majority of the forecast area Saturday night. /16 &&

EXTENDED TERM /Sunday Through Wednesday/...Sunday through Tuesday, the
Southeast remains under west to northwesterly upper level flow as a weak
upper ridge build north over the Southern Plains. Onshore flow on
the west side of surface high pressure that has moved over the
Florida Peninsula brings warm moist Gulf air inland. The combination
will keep temperatures at well above seasonal levels. Daily high
temperatures in the mid to upper 80s, with some localities seeing
around 90 expected. Low temperatures rise from the low to mid 60s
Sunday night to mid to upper 60s Monday night.

Tuesday night into Wednesday night, an upper level shortwave trough
digs south over the eastern Conus, with a weak cold front moving
over the forecast area in response. The weak nature of the front
combined with a weak subsidence inversion over the Southeast will
help to limit the amount of convection created with the front's
passage
/16

MARINE...Moderate to strong northwest flow will be re-enforced as a
cold front moves over area waters tonight. Winds are expected to
remain at Exercise Caution levels or less. Surface high pressure
shifts east over the northern Gulf coast Thursday on, passing over
the north-central Gulf Friday into Friday night. Winds over area
bays and coastal waters will lighten Thursday though Thursday night,
then become more variable Friday into Friday night. Onshore flow
returns to area waters Saturday, remaining a light to moderate
through Tuesday before a weak cold front crosses area waters Tuesday
night into Wednesday.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CDT Thursday for ALZ265-266.

FL...High Rip Current Risk until 6 AM CDT Thursday for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 29, 5:22 AM CDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
522 AM CDT Wed Apr 29 2020

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-301100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
522 AM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A slight risk of severe weather is outlooked today. Damaging
straight line winds appears to be the primary threat. Forecasters
also cannot rule out a tornado or two being possible and an instance
of severe hail up to a quarter size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-301100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
522 AM CDT Wed Apr 29 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM 9 AM CDT THIS MORNING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

A slight risk of severe weather is outlooked today. Damaging
straight line winds appears to be the primary threat. Forecasters
also cannot rule out a tornado or two being possible and an instance
of severe hail up to a quarter size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A moderate risk of rip currents Thursday. No hazardous weather
expected Friday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>632-650-655-670-675-301100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
522 AM CDT Wed Apr 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Winds, waves and seas will be locally higher in and near marine
storms today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

GMZ633>636-301100-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
522 AM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft should exercise caution today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.